Starting T3 - dosage help please!

Hi - sorry to bother you all but I have looked through old posts regarding introducing T3 and am still confused - I guess it is different for everyone.

A kind friend just brought 8 boxes of Uni-pharma back from Greece - 30 tablets of 25mu(?) each. (Bought for £8 total!!!).

I have been taking levothyroxine for a little over three months:

First month - TSH was 6.34 (range 0.35-4.50) & T4 12.4 (range 11.00 - 23.00)

started on 50 mcg per day

Second month - no blood test but rose to 75 mcg per day

Third month - Test results were Free T4 21.6 (range 11-26), TSH 0.90 (range 0.35 - 4.50), Free T3 4.8 (range 3.1 - 6.8) Bloods slightly compromised because I forgot to omit the levo the night before. After these results I rose to 100 mcg per day

I have been taking the 100 mcg nightly for tree weeks. I am also supplementing B12, D, ferritin, folate, selenium, vitamin C, zinc & copper, Co-enzyme Q10 etc.

I feel quite good on some days but still not brilliant on others. I get a real 'crash' every day about 2 - 4p.m. My nutritionist says that I probably have adrenal problems and am hypoglycaemic which would explain that. Temperature is wildly all over the place ranging from 35 degrees to (only once) 37. Mostly stays in the 36's since I started levi.

So, on the basis of the last tests, I understand that I am probably not converting T4 to T3 really well. Therefore I want to trial the T3 but am a little bit frightened not to make any dosing mistakes.

I was thinking about dropping the levothyroxine to 50 mcg per day and starting to add the T3 at a quarter of a pill in the morning (6.25 mu) and another quarter about 2 p.m. which would be a daily amount of 12.5 to start with (I understand this equates to the equivalent of just under 40 mcg of levothyroxine so I would be slightly under dosing to start with (total with the 50 levo would be 90). I am hoping to raise to three quarters of a pill per day (18.75 mu) which would equate to 57.25 plus the 50 levo would get me to just over 100 which I am taking now. Does this sound o.k. and how quickly do you think I can raise the T3 dosage?

I know that at some point I should take another blood test but am waiting to stabilise - whilst still watching for signs of overdosage.

Thank you all so much in advance for your help!!!

3 Replies

oldestnewest
  • Bluemaxx,

    It would be useful to see what your results are on 100mcg before you add T3. FT3 4.8 doesn't indicate a conversion issue and is likely to be higher in range since you increased to 100mcg. Your last bloods were good but symptoms can lag behind good biochemistry by a couple of months.

    A quarter tablet (6.25mcg) T3 is equivalent to 18.75mcg Levothyroxine. If you reduce Levothyroxine dose by 50mcg you will be undermedicated and are likely to become hypothyroid.

    _________________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter for your reply. I was thinking to take two lots of a quarter tablet per day to start with which would total 12.5 T3 (equivalent 37.5 plus the 50 levi) which I know is less than the 100 I've been taking - I was just worried about taking too much T3 too soon. I wasn't quite sure how quickly you can work up the dose to 3/4 or 1 tablet of 25 mu per day.

    I've been doing quite well on the 100 mcg of levo but thought a combo would be even better.

    I take your point about the blood test and I will book one in.

  • Bluemaxx,

    I was switched from 150mcg Levothyroxine to 60mcg T3 for a couple of weeks. I'd previously taken 60mcg for 3 months so I knew I had no problem tolerating it. If you do have any problems tolerating 12.5mcg just skip the next dose and halve to 6.25mcg.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

You may also like...